Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 14, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Feb 25, 2018, 7:44 PM CST for Harris County, Montgomery County, Texas. It took effect at Feb 26, 2018, 2:30 AM CST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2018, 7:44 PM CST (01:44 UTC)
- In effect from
- Feb 26, 2018, 2:30 AM CST
- Expired
- Feb 27, 2018, 1:30 AM CST
- In force
- 23 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Harris County, TX, Montgomery County, TX
The radar
The Houston radar (KHGX), 76 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Fork San Jacinto River near Humble (HMMT2). The gauge peaked at 49.45 ft at Feb 26, 2018, 12:00 PM CST.
- Action stage
- 45.3 ft
- Minor stage
- 49.3 ft
- Moderate stage
- 50.3 ft
- Major stage
- 52.3 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08069500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Feb 25, 5:55 PM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Feb 25, 5:55 PM CST, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 555 PM CST Sun Feb 25 2018 .AVIATION [00Z TAF Issuance]... Latest radar trends have elevated convection ongoing through about 01-02Z this evening mainly for KCXO/KIAH/KHOU/KSGR terminals. Other terminals may have some light rain ending about the same time frame with maybe a lingering shower. Surface analysis has cold front along the coast just north of KLBX/KGLS but will take an hour or two to push through those sites. Winds north of the boundary have increased so think there is finally a stronger push which may be the result of the subtropical jet exiting the region. Ceilings tonight will likely be IFR and possibly LIFR. Model guidance suggests lower ceilings and visibility and likely hit that harder in the TAFs for the 06Z update. Suspect that there will be numerous terminals with LIFR conditions given the recent rains and cooler air riding over the moist grounds. Ceilings will be slow to improve but think there is a chance at actual clearing from around 18Z to 21Z tomorrow from north to south. These VFR conditions may be short lived as moisture return ramps up by Tuesday morning. Overpeck && .HYDROLOGY... Several flood warnings have been issued for area bayous mainly along Spring and Cypress Creeks in NW Harris County and Waller County. Those warnings have been issued with the normal river flood warning text. An areal flood warning was issued for Mound Creek and FM362 just south of US290 near the town of Waller since this is a new gage point from HCFCD. Overpeck && .PREV DISCUSSION /Issued 359 PM CST Sun Feb 25 2018/... .SHORT TERM [Tonight Through Tuesday]... Radar imagery this afternoon shows most of the shower and thunderstorm activity north of I-10, continuing to move to the northeast. The precipitation is situated just north of the region with the tightest moisture gradient. The shortwave that can be seen on GOES-16 low level water vapor imagery should continue to shift east of the region. Expect the best chance for coverage after sunset to slide east of I-45, as precipitation begins to clear from northwest to southeast. Training storms similar to what we have seen this afternoon will still be possible in the areas with best overall precip coverage. As a result, an additional 1-2 inches of rainfall will be possible mainly north of I-10 and east of I-45 tonight. Upper level disturbances embedded in the southwesterly flow aloft, will continue to propagate across southeast Texas until Monday also acting to provide dynamic forcing for shower and thunderstorm development. Additionally, another line of storms can be seen developing over south central Texas this afternoon. Short term guidance is struggling to get a handle on this line of storms. An areal flood advisory has been issued for northern Austin and southern Washington counties extending further east into northern Montgomery county to account for the rainfall that has already fallen, and any additional rainfall that may move over this region. Any additional rainfall will only aggravate already swollen creeks or streams and may result in additional localized road impacts. The areal flood advisory is in effect until 630 PM this evening. The lingering frontal boundary acting as an axis of convergence remains just south of I-10 this afternoon. This boundary will have a hard time pushing much further north, as surface high pressure attempts to build into the region. This drier airmass will help to scoot the boundary offshore this evening and into the overnight hours. The frontal boundary will slowly slide south this evening. Short term guidance such as the HRRR, RAP13, and Texas Tech WRF place the boundary in the nearshore waters between 00-06Z Monday. Showers could linger over the coastal waters Monday morning depending on how far the frontal boundary moves offshore. High pressure will hold tight further inland, allowing precipitable waters to fall between 0.4-0.9 inches. Moisture returns to the forecast on Tuesday, as precipitable water values climb back up to between 1.2-1.4 inches. A coastal trough will transition north by Tuesday afternoon, and provide a focus for shower and thunderstorm development. Hathaway .LONG TERM [Wednesday Through Sunday]... The next cold front arrives late Wednesday evening. Precipitation will be possible out head of this system as the front moves through the area. Global guidance is in better agreement regarding the timing of this frontal passage. At this time, it appears the front should make it off the coast as upper level ridging over the southern Gulf of Mexico weakens, and a trough deepens across the midwest. Thursday into the weekend will be on the dry side. Behind the front, high temperatures will range in the upper 60s to lower 70s. Low temperatures will also fall into the mid 40s to 50s. Hathaway .MARINE... Visibilities have generally remained in the 3-6 mile range along the coast today with a stalled frontal boundary located north of Galveston. Expect this boundary to begin to shift off the coast tonight, resulting in increasing northeasterly winds and a brief end to the sea fog threat as it pushes into the Gulf and stalls again on Monday. Caution or advisory flags may be needed for the coastal waters on Monday as a result. As the front lifts back north on Tuesday, the threat for sea fog will return and persist through Thursday before the next cold front moves off the coast. Elevated offshore flow will be possible behind the front, with winds gradually becoming onshore during the upcoming weekend. Huffman && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 51 70 55 71 64 / 20 10 10 60 30 Houston (IAH) 54 73 58 76 67 / 60 10 10 50 20 Galveston (GLS) 60 70 64 74 67 / 40 10 10 40 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && NEAR TERM...08 SHORT TERM...08 LONG TERM...Huffman AVIATION...Overpeck HYDROLOGY...Overpeck
Hazardous weather outlook, Feb 25, 4:01 PM CST, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 401 PM CST Sun Feb 25 2018 TXZ163-164-176>179-195>200-210>214-226-227-235>238-262215- Austin-Brazoria-Brazos-Burleson-Chambers-Colorado-Fort Bend- Galveston-Grimes-Harris-Houston-Jackson-Liberty-Madison-Matagorda- Montgomery-Polk-San Jacinto-Trinity-Walker-Waller-Washington- Wharton- 401 PM CST Sun Feb 25 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Tonight Periods of rain with embedded thunderstorms can be expected this evening. Localized heavy rainfall will be possible where any training stronger cells develop. The primary threat is minor street flooding and along low water crossings. Otherwise, patchy sea fog will reduce visibilities at times. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ330-335-350-355-370-375-262215- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 401 PM CST Sun Feb 25 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Tonight Patchy of sea fog near the coast and bays will continue. Visibility will be reduced below 1 mile at times. A front, along with scattered showers and thunderstorms will push off the coast later tonight bringing a temporary end to the fog threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Small Craft Advisory may be required offshore on Monday for elevated northeast winds and seas. Chances of sea fog will increase Tuesday through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Feb 25, 1:55 PM CST, 5 hours 49 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 155 PM CST SUN FEB 25 2018 TXZ177-195>199-252045- Walker TX-Washington TX-Brazos TX-Grimes TX-Burleson TX- Montgomery TX- 155 PM CST SUN FEB 25 2018 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN BURLESON...CENTRAL GRIMES...NORTHEASTERN WASHINGTON...SOUTHEASTERN BRAZOS...NORTHWESTERN MONTGOMERY AND SOUTHWESTERN WALKER COUNTIES UNTIL 245 PM CST... At 154 PM CST, Doppler radar was tracking a strong thunderstorm near Millican, or 11 miles west of Navasota, moving northeast at 55 mph. Dime size hail will be possible with this storm. Locations impacted include... Southern College Station, Navasota, Bedias, Millican, Anderson, Wellborn, Roans Prairie, Independence, Richards and Carlos. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3026 9635 3051 9645 3089 9576 3060 9557 TIME...MOT...LOC 1954Z 234DEG 49KT 3040 9629 Hathaway
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 7:19 PM CST | River Flood Warning | HGX | Polk, San Jacinto | 21 hr |
| Feb 25, 11:34 PM CST | Dense Fog Advisory | HGX | Austin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 10 more | 10 hr |
| Feb 26, 2:08 AM CST | Marine Dense Fog Advisory | HGX | 7 hr | |
| Feb 26, 5:30 AM CST | Areal Flood Warning | HGX | Waller | 6 hr |
| Feb 26, 9:22 AM CST | River Flood Warning | HGX | Chambers, Liberty | 9 days |
| Feb 26, 9:41 AM CST | River Flood Warning | HGX | Montgomery | 43 hr |
| Feb 26, 11:29 AM CST | Areal Flood Warning | HGX | Waller | 3 hr |
| Feb 26, 2:11 PM CST | River Flood Warning | HGX | Chambers, Liberty | 20 days |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.